MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Upon insertion into the female patient's radial artery for coronary diagnostics, the sheath flowered.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.One used flexor radial access set sheath with an inserted dilator was returned for investigation.During visual inspection of the returned complaint device, it had been observed that a section of the sheath's distal tip had started to fold/buckle.The taper length of the sheath was measured to be approximately 0.18 in (4.6 mm).A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: ¿upon removal from package, ensure the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instrument or catheter to be introduced.Activate the hydrophilic coating by wetting the outer surface of the device with heparinized saline.Inspect the surface for any defects prior to use.Note: for best results, maintain wetted condition of device during placement.Do not attempt to insert of withdraw the wire guide and/or introducer if resistance is felt.¿ based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined; however, it is possible that the failure mode was caused by a high amount of force being applied to the device during the insertion process.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5843383
Report Number1820334-2016-00730
Device Sequence Number446858
Product Code DYB
UDI-Device Identifier00827002356030
UDI-Public(01)00827002356030(17)190401(10)6647605
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-6.0-18-13-RA-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1